~ Welcome bobby008

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 3/21/2011 10:33 AM (GMT -6)   
 
 
~~~~~> "..I would like to know whether there are painkillers which have fewer side effects than Paracetamol and Voltaren. My old father has been suffering from acute muscle pain due to allergic reaction against cholesterol lowering pills., even though he has stopped taking them long time ago. I don't how long this pain will stop. Please help."
TWO roads diverged in a yellow wood
And sorry I could not travel both
And be one traveler, long I stood

Chronic Pain Moderator
Mail

Mrs. Dani
Veteran Member


Date Joined Jun 2009
Total Posts : 2787
   Posted 3/21/2011 10:34 AM (GMT -6)   
Dear Bobby008,

    Good morning and welcome to Healing Well! I would like to invite you to start an introduction about yourself. That way we can give you a proper welcome and get to know you!

   We have many care providers of persons with chronic pain here. I know it is very hard to care for someone in chronic pain, let alone your own father. When it comes to pain medications, I would urge you to go with your father to his appointments. Speak your concerns freely with his doctor. There may be nerve damage or other reasons why he needs the medication long term. So, it will be important to first find out why he had been on the medication so long.

     Again, it was very nice to meet you! Welcome to Healing Well!

*hugg*
   dani

(p.s. I think I might copy and paste your post into a new topic. I will use your "member name" in the title so you can find it easier)


TWO roads diverged in a yellow wood
And sorry I could not travel both
And be one traveler, long I stood

Chronic Pain Moderator
Mail

bobby008
New Member


Date Joined Mar 2011
Total Posts : 2
   Posted 3/21/2011 12:52 PM (GMT -6)   
Thank you very much Mrs Dani. I live in Mauritius, which is a very small but beautiful touristic island in the Indian ocean. I am of East Indian ethnicity just like the majority of people here. I am vegetarian just like my father. Well, let me tell you my dad rarely takes pharmaceutical medicine. Most of the time he relies on natural remedies for any ailments. He never had serious health problems before. Until he decided to go and see a doctor for a check up. The latter told him that his cholesterol level is a bit on the high side and therefore prescribed Astorvastatin pills in order to lower the cholesterol level. He also gave him some aspirin. Since then he has been living with severe muscle pain , especially in his torso.

Screaming Eagle
Veteran Member


Date Joined Sep 2009
Total Posts : 5005
   Posted 3/21/2011 12:58 PM (GMT -6)   
 
       Hello Bobby008!
 
              Looks like you made it over to the correct spot! We welcome you with open arms, and look forward to visiting with you.
 
        We have wonderful members, and the support is great here.
 
              Good luck to you, and take care!
 
    SE wink

straydog
Forum Moderator


Date Joined Feb 2003
Total Posts : 16787
   Posted 3/21/2011 2:35 PM (GMT -6)   
Hi Bobby and welcome to Healing Well's chronic pain forum. I am sorry that your father is having such a hard time. One thing I can tell you is many of the cholesterol lowering medications can cause severe joint pain. It is a common side effect. They tell people if this happens to get back in to the dr so he can try a different type of cholesterol lowering medication. This very thing happened with my brother and he was switched to something else and did fine. But, it was so bad the first week he had a very hard time getting out of bed. Please get your father back to his dr and let them know what happened.

Please keep up posted about this.
Moderator Chronic Pain Forum

Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2317
   Posted 3/21/2011 5:22 PM (GMT -6)   
Bobby,
Is anyone treating the allergy? The meds you listed are sister drugs of Tylenol & Advil. If it's truly due to an allergy, Benadryl or one of its prescription sisters (or maybe a steroid) would be more appropriate.
My gma had a rough go of things until we finally got her set up with a gerentologist/geriatric specialist. That doctor knew about side effects of meds that are rare in the general population, but fairly common in the elderly.

Also, Voltaren comes in a gel form. Maybe that would help? Or else some other kind of topical medication?

good luck!
Tirzah
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, September 22, 2018 6:29 AM (GMT -6)
There are a total of 3,005,639 posts in 329,245 threads.
View Active Threads


Who's Online
This forum has 161792 registered members. Please welcome our newest member, hanry.
256 Guest(s), 5 Registered Member(s) are currently online.  Details
George_, hanry, Bobbiesan, 3timechamp, Saipan Paradise